MAUDE Adverse Event Report: TORNIER S.A.S. FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B; SHOULDER JOINT POLYMER PROSTHESIS

TORNIER S.A.S. FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B; SHOULDER JOINT POLYMER PROSTHESIS
Model Number DIAMETER 36MM THICKNESS 6
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Thrown away at facility.
 
Event or Problem Description
Patient was revised on (b)(6) 2021 due to instability post reverse total shoulder replacement (tornier threaded post baseplate, screws, glenosphere, tray and insert removed by the surgeon in durango co).Tornier flex ptc 6b long stem was reported well fixed by the surgeon, so retained in patient.The patient was compliant to mobilization instructions of the surgeon but not the long term weight restrictions.The surgeon did not want to provide the ct scans.The patient was pulling hoses 9 months post op and felt a "pop" that was presumably a dislocation he states, multiple self reported dislocations, none documented until late winter early of 2021.The surgeon wants to make sure it¿s clearly understood that he has no complaint against our products, just reporting as asked of a revision total shoulder.Reversed insert were implanted.
 
Additional Manufacturer Narrative
Corrections: please refer to b1 adverse event/product problem, d4 expiration date, h4 manufacturing date and h6 device code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible as the device was discarded during the surgery.The only data that was reported for this event was the following: the patient was an "active individual, rancher", was "non-compliant with weight restrictions long term", whereas the instructions for use says that: "7.Warnings and cautions: (.) the following situations threaten the success of the shoulder replacement implant: (.) - inability of the patient to follow the surgeon's recommendations and the physical therapy program (.) postoperatively: the surgeon must inform patients: (.) - about the fact that their weight and level of activity can affect the life span of the prosthesis (.)¿.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B
Common Device Name
SHOULDER JOINT POLYMER PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
janice mithouard
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
476613500
MDR Report Key11866396
Report Number3000931034-2021-00251
Device Sequence Number19925259
Product Code KWS
UDI-Device Identifier03700386940507
UDI-Public03700386940507
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/07/2024
Device Model NumberDIAMETER 36MM THICKNESS 6
Device Catalogue NumberDWF361B
Device Lot NumberAC6802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale